Alert archive / Massachusetts / Snow Advisories in 2005
Snow Advisory 1, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this snow advisory at Nov 23, 2005, 3:39 PM EST for Cheshire County, Hillsborough County, New Hampshire; 5 counties in Massachusetts. It took effect at Nov 23, 2005, 9:44 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2005, 3:39 PM EST (20:39 UTC)
- In effect from
- Nov 23, 2005, 9:44 PM EST
- Expired
- Nov 24, 2005, 3:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 232039 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 339 PM EST WED NOV 23 2005 MAZ002-003-008>010-240445- /O.NEW.KBOX.SN.Y.0001.051124T1100Z-051124T2300Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON 339 PM EST WED NOV 23 2005 ...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY FOR THE EASTERN SLOPES OF THE BERKSHIRES...AS WELL AS EASTERN FRANKLIN AND HAMPSHIRE COUNTIES...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. A LOW PRESSURE CENTER OVER THE WESTERN GREAT LAKES THIS AFTERNOON...WILL QUICKLY STRENGTHEN AND MOVE SOUTHEAST INTO WESTERN NEW YORK STATE THURSDAY MORNING. SNOW WILL DEVELOP AHEAD OF THIS LOW...PUSHING INTO CONNECTICUT AND RHODE ISLAND DURING THE EARLY MORNING HOURS ON THURSDAY...THEN WILL SPREAD ACROSS THE REMAINDER OF THE REGION BY MID MORNING. THE SNOW WILL CONTINUE THROUGH MOST OF THE DAYLIGHT HOURS ON THANKSGIVING DAY...TAPERING OFF AFTER DARK AS THE LOW MOVES ACROSS NORTHWESTERN NEW ENGLAND. THE HEAVIEST SNOW WILL FALL ON THANKSGIVING MORNING. SNOWFALL TOTALS IN THE ADVISORY AREA ARE EXPECTED TO BE FROM 2 TO 4 INCHES...WITH SOME HIGHER AMOUNTS ACROSS THE HIGHEST PEAKS OF THE BERKSHIRES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ VALLIER-TALBOT
5 follow-up statements
000 WWUS41 KBOX 240244 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 944 PM EST WED NOV 23 2005 NHZ011-241045- /O.EXA.KBOX.SN.Y.0001.051124T1100Z-051124T2300Z/ CHESHIRE NH- INCLUDING THE CITIES OF...JAFFREY...KEENE 944 PM EST WED NOV 23 2005 ...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY. THIS INCLUDES THE COUNTY OF CHESHIRE AND THE TOWNS OF JAFFREY AND KEENE. STRENGTHENING LOW PRESSURE JUST NORTH OF THE GREAT LAKES LATE THIS EVENING...WILL MOVE QUICKLY SOUTHEAST INTO WESTERN NEW YORK STATE THURSDAY MORNING. SNOW ASSOCIATED WITH THIS LOW WILL OVERSPREAD NEW HAMPSHIRE BETWEEN 3 AM AND 5 AM. THE SNOW WILL CONTINUE THROUGH THE MORNING HOURS ON THANKSGIVING DAY...WITH A BURST OF MODERATE TO HEAVY SNOW EXPECTED BETWEEN 6 AM TO 9 AM. SNOW WILL TAPER OFF TO FLURRIES OR SNOW SHOWERS AROUND MIDDAY. SNOWFALL TOTALS ARE EXPECTED TO BE FROM 2 TO 4 INCHES. EXPECT DIFFICULT TRAVEL THANKSGIVING MORNING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION...OR IF POSSIBLE DELAY YOUR TRAVEL PLANS UNTIL THE AFTERNOON. $$ MAZ002-003-008>010-241045- /O.CON.KBOX.SN.Y.0001.051124T1100Z-051124T2300Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON 944 PM EST WED NOV 23 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST THURSDAY... THIS INCLUDES NORTHWEST MASSACHUSETTS AND THE TOWNS OF CHARLEMONT... GREENFIELD...ORANGE...CHESTERFIELD...BLANDFORD...AMHERST AND NORTHAMPTON. STRENGTHENING LOW PRESSURE JUST NORTH OF THE GREAT LAKES LATE THIS EVENING...WILL MOVE QUICKLY SOUTHEAST INTO WESTERN NEW YORK STATE THURSDAY MORNING. SNOW ASSOCIATED WITH THIS LOW WILL OVERSPREAD NORTHWEST MASSACHUSETTS BETWEEN 3 AM AND 5 AM. THE SNOW WILL CONTINUE THROUGH THE MORNING HOURS ON THANKSGIVING DAY...WITH A BURST OF MODERATE TO HEAVY SNOW EXPECTED BETWEEN 6 AM TO 9 AM. SNOW WILL TAPER OFF TO FLURRIES OR SNOW SHOWERS AROUND MIDDAY. SNOWFALL TOTALS ARE EXPECTED TO BE FROM 2 TO 4 INCHES. EXPECT DIFFICULT TRAVEL THANKSGIVING MORNING...THIS INCLUDES INTERSTATE 91. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION...OR IF POSSIBLE DELAY YOUR TRAVEL PLANS UNTIL THE AFTERNOON. $$ NOCERA
000 WWUS41 KBOX 241048 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 548 AM EST THU NOV 24 2005 NHZ015-241900- /O.EXB.KBOX.SN.Y.0001.051124T1200Z-051124T2000Z/ WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...PETERBOROUGH...WEARE 548 AM EST THU NOV 24 2005 ...SNOW ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THIS INCLUDES HILLSBOROUGH COUNTY AND THE TOWNS OF PETERBOROUGH AND WEARE. SNOW WILL BECOME STEADIER THIS MORNING WITH A BURST OF MODERATE TO HEAVY SNOW POSSIBLE BETWEEN 8 AM AND NOON. SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED BEFORE THE SNOW TAPERS OFF BY 2 PM. A BRIEF SNOW SQUALL IS POSSIBLE LATE THIS AFTERNOON OR EVENING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. STRENGTHENING LOW PRESSURE WILL MOVE ACROSS NORTHERN NEW ENGLAND LATER TODAY...THEN TRACK NORTHWARD ACROSS EASTERN QUEBEC TONIGHT. $$ MAZ002-003-008>010-241900- /O.EXT.KBOX.SN.Y.0001.051124T1100Z-051124T1900Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON 548 AM EST THU NOV 24 2005 ...SNOW ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON CONTINUES THE SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. THIS INCLUDES THE EAST SLOPES OF THE BERKSHIRES AS WELL AS EASTERN FRANKLIN AND EASTERN HAMPSHIRE COUNTIES. SNOW WILL BECOME STEADIER THIS MORNING WITH A BURST OF MODERATE TO HEAVY SNOW POSSIBLE BETWEEN 7 AM AND 11 AM. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BEFORE THE SNOW TAPERS OFF BY 1 PM. A BRIEF SNOW SQUALL IS POSSIBLE LATE THIS AFTERNOON OR EVENING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. STRENGTHENING LOW PRESSURE WILL MOVE ACROSS NORTHERN NEW ENGLAND LATER TODAY...THEN TRACK NORTHWARD ACROSS EASTERN QUEBEC TONIGHT. $$ NHZ011-241900- /O.EXT.KBOX.SN.Y.0001.051124T1200Z-051124T2000Z/ CHESHIRE NH- INCLUDING THE CITIES OF...JAFFREY...KEENE 548 AM EST THU NOV 24 2005 ...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON CONTINUES THE SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THIS INCLUDES CHESHIRE COUNTY AND THE TOWNS OF JAFFREY AND KEENE. SNOW WILL BECOME STEADIER THIS MORNING WITH A BURST OF MODERATE TO HEAVY SNOW POSSIBLE BETWEEN 8 AM AND NOON. SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED BEFORE THE SNOW TAPERS OFF BY 2 PM. A BRIEF SNOW SQUALL IS POSSIBLE LATE THIS AFTERNOON OR EVENING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. STRENGTHENING LOW PRESSURE WILL MOVE ACROSS NORTHERN NEW ENGLAND LATER TODAY...THEN TRACK NORTHWARD ACROSS EASTERN QUEBEC TONIGHT. $$
000 WWUS41 KBOX 241350 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 850 AM EST THU NOV 24 2005 MAZ004-241900- /O.EXA.KBOX.SN.Y.0001.000000T0000Z-051124T1900Z/ NORTHERN WORCESTER MA- INCLUDING THE CITIES OF...BARRE...FITCHBURG 850 AM EST THU NOV 24 2005 ...SNOW ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. SNOW WILL FALL MODERATE TO HEAVY AT TIMES BEFORE TAPERING OFF BY 1 PM. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. A BRIEF SNOW SQUALL IS ALSO POSSIBLE LATE THIS AFTERNOON OR EVENING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. STRENGTHENING LOW PRESSURE WILL MOVE ACROSS NORTHERN NEW ENGLAND LATER TODAY...THEN TRACK NORTHWARD ACROSS EASTERN QUEBEC TONIGHT. $$ MAZ002-003-008>010-241900- /O.CON.KBOX.SN.Y.0001.000000T0000Z-051124T1900Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON 850 AM EST THU NOV 24 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. THIS INCLUDES THE EAST SLOPES OF THE BERKSHIRES AS WELL AS EASTERN FRANKLIN AND EASTERN HAMPSHIRE COUNTIES. SNOW WILL FALL MODERATE TO HEAVY AT TIMES THIS MORNING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BEFORE THE SNOW TAPERS OFF BY 1 PM. A BRIEF SNOW SQUALL IS ALSO POSSIBLE LATE THIS AFTERNOON OR EVENING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. STRENGTHENING LOW PRESSURE WILL MOVE ACROSS NORTHERN NEW ENGLAND LATER TODAY...THEN TRACK NORTHWARD ACROSS EASTERN QUEBEC TONIGHT. $$ NHZ011-015-242000- /O.CON.KBOX.SN.Y.0001.000000T0000Z-051124T2000Z/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 850 AM EST THU NOV 24 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THIS INCLUDES CHESHIRE COUNTY AND THE TOWNS OF JAFFREY AND KEENE. SNOW WILL FALL HEAVY AT TIMES THROUGH THIS MORNING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BEFORE THE SNOW TAPERS OFF BY 2 PM. A BRIEF SNOW SQUALL IS ALSO POSSIBLE LATE THIS AFTERNOON OR EVENING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. STRENGTHENING LOW PRESSURE WILL MOVE ACROSS NORTHERN NEW ENGLAND LATER TODAY...THEN TRACK NORTHWARD ACROSS EASTERN QUEBEC TONIGHT. $$ BELK/THOMPSON
000 WWUS41 KBOX 241406 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 906 AM EST THU NOV 24 2005 MAZ026-241900- /O.EXA.KBOX.SN.Y.0001.000000T0000Z-051124T1900Z/ NORTHERN MIDDLESEX MA- INCLUDING THE CITY OF...AYER 906 AM EST THU NOV 24 2005 ...SNOW ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. SNOW WILL FALL MODERATE TO HEAVY AT TIMES BEFORE TAPERING OFF BY 1 PM. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. A BRIEF SNOW SQUALL IS ALSO POSSIBLE LATE THIS AFTERNOON OR EVENING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. STRENGTHENING LOW PRESSURE WILL MOVE ACROSS NORTHERN NEW ENGLAND LATER TODAY...THEN TRACK NORTHWARD ACROSS EASTERN QUEBEC TONIGHT. $$ MAZ002>004-008>010-241900- /O.CON.KBOX.SN.Y.0001.000000T0000Z-051124T1900Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON 906 AM EST THU NOV 24 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. THIS INCLUDES THE EAST SLOPES OF THE BERKSHIRES AS WELL AS EASTERN FRANKLIN AND EASTERN HAMPSHIRE COUNTIES. SNOW WILL FALL MODERATE TO HEAVY AT TIMES THIS MORNING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BEFORE THE SNOW TAPERS OFF BY 1 PM. A BRIEF SNOW SQUALL IS ALSO POSSIBLE LATE THIS AFTERNOON OR EVENING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. STRENGTHENING LOW PRESSURE WILL MOVE ACROSS NORTHERN NEW ENGLAND LATER TODAY...THEN TRACK NORTHWARD ACROSS EASTERN QUEBEC TONIGHT. $$ NHZ011-015-242000- /O.CON.KBOX.SN.Y.0001.000000T0000Z-051124T2000Z/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 906 AM EST THU NOV 24 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THIS INCLUDES CHESHIRE COUNTY AND THE TOWNS OF JAFFREY AND KEENE. SNOW WILL FALL HEAVY AT TIMES THROUGH THIS MORNING. SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BEFORE THE SNOW TAPERS OFF BY 2 PM. ISOLATED AMOUNTS UP TO 6 INCHES ARE POSSIBLE ABOVE 1500 FEET. A BRIEF SNOW SQUALL IS ALSO POSSIBLE LATE THIS AFTERNOON OR EVENING. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. STRENGTHENING LOW PRESSURE WILL MOVE ACROSS NORTHERN NEW ENGLAND LATER TODAY...THEN TRACK NORTHWARD ACROSS EASTERN QUEBEC TONIGHT. $$ BELK/THOMPSON
000 WWUS41 KBOX 241826 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 126 PM EST THU NOV 24 2005 MAZ002>004-008>010-026-241930- /O.CON.KBOX.SN.Y.0001.000000T0000Z-051124T1900Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...AYER 126 PM EST THU NOV 24 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. THIS INCLUDES THE EAST SLOPES OF THE BERKSHIRES AS WELL AS EASTERN FRANKLIN AND EASTERN HAMPSHIRE COUNTIES. SNOW WILL CONTINUE TO DIMINISH THIS AFTERNOON. LITTLE OR NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED THIS AFTERNOON...SO THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 PM. A BRIEF SNOW SQUALL IS STILL POSSIBLE LATE THIS AFTERNOON OR EVENING. USE CAUTION WHILE DRIVING AS UNTREATED ROADS WILL BE SLICK. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$ NHZ011-015-242000- /O.CON.KBOX.SN.Y.0001.000000T0000Z-051124T2000Z/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 126 PM EST THU NOV 24 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THIS INCLUDES CHESHIRE COUNTY AND WESTERN AND CENTRAL HILLSBOROUGH COUNTY...AND THE TOWNS OF JAFFREY AND KEENE. SNOW WILL CONTINUE TO DIMINISH THIS AFTERNOON. LITTLE OR NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED THIS AFTERNOON...SO THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 PM. A BRIEF SNOW SQUALL IS STILL POSSIBLE LATE THIS AFTERNOON OR EVENING. USE CAUTION WHILE DRIVING AS UNTREATED ROADS WILL BE SLICK. ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this snow advisory went out at Nov 23, 4:30 AM EST, 11 hours 9 minutes earlier.
Area forecast discussion, Nov 23, 4:30 AM EST, 11 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
430 AM EST WED NOV 23 2005
.SHORT TERM (TODAY THROUGH THURSDAY)...
CURRENT RADAR DEPICTS SNOW SHOWERS MOVING ACROSS EASTERN RHODE ISLAND
AND SE MASS THIS MORNING WITH FLURRIES OVER NORTHEAST MA...ALL AHEAD OF
UPPER TROUGHS AND GOOD PVA MOVING THROUGH BASE OF 500MB TROUGH. 500MB
TROUGH TURNS NEGATIVE THROUGH 18Z...AFTERWHICH ALL UPPER TROUGHS
MOVE THROUGH AND PCPN SHUTS OFF. WILL BE CARRYING CHANCE RN/SN
SHOWERS ACROSS SE MASS THIS MORNING.
FOR THIS AFTERNOON AND THIS EVENING...DIMINISHING WINDS WITH CLOUDS
ERODING. A LULL BEFORE THE NEXT POLAR VORTEX ASSAULT.
FOR NEXT CLIPPER SYSTEM GFS AND ETA IN REMARKABLY CLOSE AGREEMENT.
SO...FOR TONIGHT CLOSED LOW DIVES DOWN FROM HUDSON BAY WITH
ASSOCIATED STRONG SHORT WAVE ENERGY CAUSING VERY NEGATIVE TILTED
(SIDEWAYS) 500MB TROUGH TO ROTATE OVER REGION EARLY THURSDAY. EXPECT
OVERRUNNING PCPN TO DEVELOP TOWARD MORNING VIA EXCELLENT WAA STARTING
FIRST AS MAINLY SNOW EVERYWHERE. AFTER 12Z THURSDAY THE COASTAL
PLAIN WILL SEE A QUICK CHANGE TO RAIN...THEN AS THE MORNING WHERES
ON...WARMING IN THE LOWEST LAYERS WILL CAUSE A CHANGE TO RAIN
EVERYWHERE BY 18Z. THE ONLY CAVEAT IS THAT A NORTHERLY AGEO WIND
PREVAILING THROUGH AT LEAST 15Z OVER THE INTERIOR MAY ALLOW FOR
POCKETS OF FREEZING RAIN WITHIN THE VALLEYS OF FAR W/NW INTERIOR
BEFORE THE CHANGE TO ALL RAIN.
PCPN WILL BE A QUICK 6 HOUR SHOT BETWEEN 12-18Z WHEN ALL DYNAMIC
MECHANISMS COMING TOGETHER. REGION UNDER EXTREMELY NEGATIVELY TILTED
UPPER TROUGH COMBINED WITH LF QUAD OF UPPER JET. AT 700MB DIFFLUENCE
OF WIND FIELD...AND FROM SFC TO 850MB CONVERGENCE OF WIND FIELD
LIFTING N TO S BETWEEN 6 HOUR TIME FRAME. IN ADDITION BOTH ETA AND
GFS MODELS OFFERING TT OF 50 OR MORE...SO THUNDER POSSIBLE...BUT FOR
NOW LEFT OUT OF ZONE WORDING.
BEFORE A CHANGE TO RAIN...EXPECTING A SNOWFALL TOTAL OF 2 TO 4 INCHES
ACROSS NORTHWEST SECTIONS AND SW NH...WITH 1 TO 3 INCHES FROM BDL-
ORH-BED AND LESSER AMOUNTS SE OF THIS LINE.
WARM FRONT LIFTS NORTH THROUGH 18Z AFTERWHICH COLDER AIR WRAPS AROUND
SYSTEM. THEREFORE AFTER OVERRUNNING PCPN...EXPECT SHOWERY ACTIVITY TO
CONTINUE THURSDAY AFTERNOON UNDER STRONG CAA WITH COLD POOL JUST
UPSTREAM OVER NEW YORK STATE. FIRST IT WILL BE SHRA WITH A QUICK
CHANGE TO SHSN EVERYWHERE BY EVENING.
WIND...WITH SE INFLOW AHEAD OF CLIPPER THURSDAY MORNING...SE MASS
COULD SEE WIND ADVISORY CRITERIA WINDS. THEN THURSDAY AFTERNOON SUCH
STRONG COLD AIR ADVECTION COULD POSSIBLY YIELD DAMAGING WINDS ALL
ACROSS THE REGION.
FAVORED ETA MOS TEMPS AND ETA12 WINDS AND WIND GUSTS.
&&
.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
UPPER LOW LIFTS NWD THU NGT BUT WITH STRONG DOWNSTREAM RIDGING OVER
N ATLANTIC UPPER TROF WILL REMAIN LOCKED IN ACRS GT LAKES AND NE
RESULTING IN COOL BUT MAINLY DRY CONDITIONS THRU THE FIRST HALF OF
WEEKEND. CONTINUED DRY INTO EARLY NEXT WEEK AND NOW LATEST GFS AND
ECMWF SUGGESTING NOTABLE WARMING TREND INTO EARLY NEXT WEEK AS BOTH
MODELS SHOW THAT HIGH LATITUDE BLOCK BREAKS DOWN WITH POLAR VORTEX
LIFTING NWD AND SE US RIDGE BUILDING HEIGHTS ACRS NE. HOWEVER THIS
SCENARIO IS ANYTHING BUT CERTAIN.
LOOKS LIKE A DECENT WINDEX EVENT SETTING UP FOR THU EVNG WITH
PASSAGE OF CDFNT...ESPECIALLY ACRS ERN ZONES. HAVE CARRIED CHC POPS
FOR NOW. LOW LEVELS COLD ENOUGH BY THEN FOR SNOW FOR ALL BUT CAPE
AND ISLANDS WHERE THERMAL PROFILE STILL WARM ENOUGH FOR RAIN OR
RA/SNOW MIX. GIVEN STRONG UPPER LEVEL DYNAMICS AND STEEP LOW LEVEL
LAPSE RATES COULD SEE SOME BRIEF HEAVIER SQUALLS. ANY SNOW SHOWERS
WILL END BEFORE MIDNIGHT AS GOOD DRYING MOVES IN WITH STRONG
WESTLERLY FLOW.
POST FRONTAL WEST WINDS WILL BE A SIGNIFICANT FACTOR THU NIGHT WITH
STRONG CAA AND TIGHT PRES GRADIENT. MODEL SOUNDINGS SUPPORT GUSTS TP
35-40 KTS OVER LAND WITH EVEN STRONGER GUSTS OVER THE WATER WHERE
LAPSE RATES WILL BE GREATER. WIND ADVISORY MAY EVENTUALLY BE NEEDED
FOR THE COAST AND HIGHER ELEVATIONS.
WINDS WILL SLOWLY DIMINISH ON FRI AS GRADIENT RELAXES BUT STILL
BREEZY. EXPECT PTSUNNY SKIES WITH PSBLY A FLURRY FOR HIR TRRN NW
ZONES. 850 TEMPS -8 TO -10 SO MAXES WILL REMAIN IN 30S OVER
INTERIOR AND AROUND 40 COASTAL PLAIN.
SFC HIGH PRES BUILDS ACRS NEW ENG FOR FRI NGT/SAT WITH TEMPS
REMAINING BELOW NORMAL THEN A WARMING TREND MAY BE IN THE CARDS FOR
SUN-TUE IF LATEST ECMWF/GFS ARE CORRECT. HOWEVER...GFS ENSEMBLES
INDICATE A LOT OF SPREAD AMONG ITS MEMBERS AND ENSEMBLE MEAN DOES
NOT SUPPORT WARMUP TO THE EXTENT OF OP GFS AND ECMWF AS IT HANGS ON
TO N ATLANTIC BLOCK LONGER AND SUPPRESSES SE RIDGE. SO WE WILL NOT
COMPLETELY BUY INTO MILD MEX TEMPS...BUT RATHER SHOW JUST A SLIGHT
WARMING TREND.
&&
.AVIATION...
SEE TAFS FOR SPECIFICS.
&&
.MARINE...
SCA FOR OUTER WATERS DUE TO RESIDUAL WINDS AND HIGH SEAS. FOR RID &
BID SOUNDS AND BUZZ BAY ALSO HEADLINING SCA FOR ROUGH SEAS AND
RESIDUAL WIND GUSTS.
GALES LIKELY THURSDAY VIA SE INFLOW WIND AHEAD OF CLIPPER...THEN
STRONG GALES LIKELY THURSDAY AFTERNOON THROUGH FRI MORNING IN STRONG
CAA. STORM FORCE WIND GUSTS POSSIBLE WITH INITIAL SURGE OF COLD AIR
THURSDAY NIGHT BUT LATER SHIFTS WILL DETERMINE WHETHER TO HOIST STORM
WARNING.
LONG TERM...STRONG GALES AND MARGINAL STORM FORCE GUSTS LIKELY THU
NIGHT OVER THE OPEN WATERS AS STRONG CAA OVER WATER WILL PROMOTE
EXCELLENT MIXING. SOUNDINGS SUPPORT G45-50 KTS. WE WILL CAP WINDS
GUSTS AT G45 KTS (JUST SHY OF STORM) FOR THU EVNG BUT LATER SHIFTS
MAY NEED TO CONSIDER INCREASING GUSTS TO STORM WARNING CRITERIA.
WINDS WILL SLOWLY DIMINSIH TO MARGINAL GALES AND SMALL CRAFT
THRESHOLDS ON FRI.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ234-235-237-250-254-255 UNTIL 5 PM
WEDNESDAY.
...GALE WARNING FOR ANZ231>235-237-250-254-255 FROM 9 AM THURSDAY
TO 9 AM FRIDAY.
...GALE WARNING FOR ANZ230-236 FROM 9 AM THURSDAY TO 5 AM FRIDAY.
&&
SHORT TERM...KAB
LONG TERM...KJC
AVIATION...KAB
MARINE...KJC/KABHazardous weather outlook, Nov 23, 6:08 AM EST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 608 AM EST WED NOV 23 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241200- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 608 AM EST WED NOV 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST CONNECTICUT... ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHWEST NEW HAMPSHIRE...AND ALL OF RHODE OF ISLAND. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW MAY OVERSPREAD THE REGION LATE TONIGHT TOWARD DAYBREAK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCUMULATING SNOW IS LIKELY ON THURSDAY...MAINLY NORTH AND WEST OF HARTFORD...WORCESTER AND LAWRENCE. MOSTLY RAIN IS FORECAST FOR THE COASTAL PLAIN ALTHOUGH THE PRECIPITATION MAY BEGIN AS A BRIEF PERIOD OF SNOW. NO ACCUMULATION IS EXPECTED FROM CAPE COD TO THE I-95 CORRIDOR. AN INCH OR 2 IS POSSIBLE FURTHER INLAND BEFORE A GRADUAL CHANGE TO RAIN BEFORE MIDDAY...WITH AS MUCH AS 2 TO 4 INCHES OVER THE HIGHER ELEVATIONS OF FAR NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE WHERE A WINTER WEATHER ADVISORY MAY EVENTUALLY BE NEEDED. THE BULK OF THE PRECIPITATION WILL FALL THURSDAY MORNING INTO EARLY AFTERNOON. A FEW SNOW SHOWERS OR BRIEF HEAVIER SNOW SQUALLS ARE POSSIBLE LATE THURSDAY OR THURSDAY EVENING ASSOCIATED WITH THE PASSAGE OF A COLD FRONT. IT WILL BECOME VERY WINDY THURSDAY NIGHT WITH WEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. WIND ADVISORIES WILL LIKELY BE NEEDED FOR THURSDAY NIGHT ALONG THE COAST AND OVER THE HIGHER ELEVATIONS. GALE WARNINGS HAVE BEEN ISSUED ON THE COASTAL WATERS FOR THURSDAY INTO FRIDAY...AND THERE IS A CHANCE THE GALE WARNINGS MAY BE UPGRADED TO STORM WARNING THURSDAY NIGHT OVER THE OPEN WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT BUT ACTIVATION MAY BE NECESSARY THURSDAY FOR SNOWFALL REPORTS AND THURSDAY NIGHT FOR HIGH WINDS.
In the hours before
Special weather statement, Nov 23, 12:15 PM EST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1215 PM EST WED NOV 23 2005 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-232300- BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA- CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA- EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH- EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT- NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT- WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT- 1215 PM EST WED NOV 23 2005 ...HOLIDAY TRAVEL IMPACTED FOR THANKSGIVING DAY... AN ALBERTA CLIPPER TYPE STORM SYSTEM WILL BRING A MIXTURE OF WINTER WEATHER TO SOUTHERN NEW ENGLAND FOR THANKSGIVING DAY. WHETHER BY LAND...SEA...OR AIR...TRAVEL ON THURSDAY WILL BE IMPACTED. A LOW PRESSURE AREA WILL APPROACH THE REGION FROM THE GREAT LAKES EARLY THURSDAY THEN QUICKLY MOVE ACROSS NEW ENGLAND DURING THE DAY. SNOW WILL DEVELOP ACROSS THE REGION BEFORE SUNRISE THANKSGIVING DAY...THEN AS WARMER AIR WRAPS NORTH ACROSS THE REGION...THE SNOW WILL EVENTUALLY CHANGE TO RAIN BY NOON. THE EAST AND SOUTH COASTAL PLAINS WILL SEE SNOW QUICKLY CHANGE TO RAIN SOON AFTER SUNRISE...WITH THE CHANGEOVER TO RAIN SPREADING NORTH THROUGH NOON. BEFORE THE CHANGE OVER FROM SNOW TO RAIN...SNOW AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE ACROSS FAR NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE...WITH 1 TO 2 INCHES FROM THE MASSACHUSETTS TURNPIKE TO INTERSTATE 495...THIS WOULD INCLUDE HARTFORD...WORCESTER AND LAWRENCE. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED FROM THE INTERSTATE 95 CORRIDOR SOUTH AND EAST. THERE IS CONCERN THAT BEFORE THE CHANGE FROM SNOW TO RAIN...POCKETS OF FREEZING RAIN ARE POSSIBLE DURING THE LATE MORNING WITHIN INTERIOR VALLEYS OF CENTRAL AND WESTERN MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE WHERE THE COLDER AIR WILL TAKE LONGER TO ERODE. WIND WILL ALSO BE A PROBLEM THANKSGIVING DAY. INITIALLY IT WILL BECOME WINDY ALONG THE SOUTH COAST DUE TO INCREASING SOUTHEAST WINDS. THEN DURING THE AFTERNOON HOURS AS THE CLIPPER DEPARTS...WINDS WILL TURN WESTERLY AND BECOME QUITE STRONG AND GUSTY. IF TRAVELING ON THANKSGIVING DAY...BE PREPARED FOR DELAYS. AVIATION DELAYS ARE PROBABLE AND FERRY SERVICE ALONG THE SOUTH COAST SOUNDS COULD BE ROUGH...IF NOT INTERRUPTED. IF TRAVELING BY AUTOMOBILE... ALLOW EXTRA TIME TO REACH YOUR DESTINATION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. EVT
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 3:51 PM EST | High Wind Watch | BOX | Barnstable, Bristol, Dukes, Nantucket, Plymouth | 16 days |
Nearby
Snow Advisories in Massachusetts, 2005Snow Advisories in New Hampshire, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.